[Antibiotic-associated diarrhea]. - Archive ouverte HAL Access content directly
Journal Articles Revue du Praticien (La) Year : 2008

[Antibiotic-associated diarrhea].

(1, 2)
1
2

Abstract

Most of the cases of antibiotic-associated diarrhea are benign, self-limited and presumably related to functional consequences of the alteration of gut microflora. In few cases, changes in the gut flora ecosystem allow pathogens to proliferate. Clostridium difficile is responsible for approximately 10% of the cases of antibiotic-associated diarrhea in the community, most of the cases of antibiotic-associated colitis, and almost all the cases of pseudomembranous colitis. According to anatomoclinical increasing severity of the disease, C. difficile infections should be treated with metronidazole, vancomycin, intravenous immunoglobulins or colectomy. Klebsiella oxytoca is naturally resistant to bela-lactamins and causes occasionally heamorrhagic colitis, mimicking in some cases ischemic colitis.
Not file

Dates and versions

hal-00866458 , version 1 (26-09-2013)

Identifiers

  • HAL Id : hal-00866458 , version 1
  • PUBMED : 18689117

Cite

Laurent Beaugerie. [Antibiotic-associated diarrhea].. Revue du Praticien (La), 2008, 58 ((11)), pp.1207-12. ⟨hal-00866458⟩
16 View
0 Download

Altmetric

Share

Gmail Facebook Twitter LinkedIn More